Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 21, 2010, 1:25 PM CDT for Vermilion County, Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 1:25 PM CDT (18:25 UTC)
- Expired
- Jul 21, 2010, 2:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 124 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:34 PM CDT | FUNNEL CLOUD | Jamaica, IL | RELAYED BY VERMILION COUNTY EMA |
| Jul 21, 1:51 PM CDT | FUNNEL CLOUD | 1 S Jamaica, IL | EXTENDED HALFWAY TO GROUND. RELAYED BY VERMILION COUNTY EMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
060 WFUS53 KILX 211825 TORILX ILC183-211900- /O.NEW.KILX.TO.W.0027.100721T1825Z-100721T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 200 PM CDT. * AT 122 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR SIDELL...OR 19 MILES SOUTHWEST OF DANVILLE. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SIDELL...RIDGE FARM...GEORGETOWN...JAMAICA AND INDIANOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4001 8754 3989 8753 3989 8792 4002 8791 TIME...MOT...LOC 1825Z 271DEG 15KT 3993 8783 $$ GEELHART
2 follow-up statements
970 WWUS53 KILX 211841 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 141 PM CDT WED JUL 21 2010 ILC183-211900- /O.CON.KILX.TO.W.0027.000000T0000Z-100721T1900Z/ VERMILION IL- 141 PM CDT WED JUL 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN VERMILION COUNTY UNTIL 200 PM CDT... AT 137 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD WITH A HISTORY OF BEING A TORNADO. THIS POTENTIALLY TORNADIC STORM WAS LOCATED NORTH OF SIDELL AND SOUTH OF JAMAICA...OR 16 MILES SOUTHWEST OF DANVILLE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... GEORGETOWN...RIDGE FARM...JAMAICA AND INDIANOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO MAY FORM AT ANY MINUTE. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4001 8754 3989 8753 3989 8792 4002 8791 TIME...MOT...LOC 1839Z 274DEG 10KT 3996 8781 $$ SHIMON
481 WWUS53 KILX 211853 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 153 PM CDT WED JUL 21 2010 ILC183-211900- /O.CON.KILX.TO.W.0027.000000T0000Z-100721T1900Z/ VERMILION IL- 153 PM CDT WED JUL 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN VERMILION COUNTY UNTIL 200 PM CDT... AT 150 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD HALF WAY TO THE GROUND 1 MILE SOUTH OF JAMAICA. THIS POTENTIALLY TORNADIC STORM WAS LOCATED NEAR SIDELL...OR 15 MILES SOUTHWEST OF DANVILLE...MOVING EAST AT 10 MPH. THE STORM HAS A HISTORY OF A TORNADO ON THE GROUND. LOCATIONS IMPACTED INCLUDE... GEORGETOWN...RIDGE FARM AND INDIANOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4001 8754 3989 8753 3989 8792 4002 8791 TIME...MOT...LOC 1853Z 271DEG 9KT 3996 8778 $$ SHIMON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 21, 12:21 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 21, 12:21 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1221 PM CDT WED JUL 21 2010 .DISCUSSION... ISSUED 1015 AM CDT WED JUL 21 2010 SYNOPTIC BOUNDARY APPEARS TO BE IN THE GENERAL VICINITY OF I-80 IN NORTHERN ILLINOIS LATE THIS MORNING...EXTENDING SOUTHWEST ACROSS FAR SOUTHERN IOWA. HAD A FEW SHOWERS/STORMS EARLIER TRACKING ACROSS NORTHERN PORTIONS OF THE CWA...AND CURRENTLY LINGERING AROUND CHAMPAIGN AND DANVILLE. ALSO HAVE SOME SCATTERED STORMS FROM CENTRAL MISSOURI INTO SOUTHEAST ILLINOIS JUST SOUTH OF OUR CWA...APPARENTLY ALONG AN OLD OUTFLOW BOUNDARY THAT ARCS ACROSS THIS REGION. MAIN QUESTION TODAY INVOLVES RENEWED SHOWER/STORM DEVELOPMENT. CONFIDENCE IN THE MODELS IS STILL RELATIVELY LOW...IN TERMS OF THE EXACT PLACEMENT OF ANY CONVECTIVE INITIATION. 12Z RUC/NAM MODELS SUGGEST A SOUTHWARD DRIFT IN THE SYNOPTIC BOUNDARY CLOSER TO THE NORTHERN CWA...WITH DECENT INSTABILITY SOUTH OF THE FRONT AND A WEAKENING CAP. THE RESIDUAL BOUNDARIES AND AN MCV MOVING EAST OUT OF THE CENTRAL PLAINS MAY HELP TO TRIGGER A FEW MORE STORMS THIS AFTERNOON. ZONES/GRID UPDATE FROM ABOUT 15 MINUTES AGO WAS MAINLY TO TWEAK THE HOURLY GRID ELEMENTS. GEELHART && .AVIATION... ISSUED 1220 PM CDT WED JUL 21 2010 CONVECTION BEGINNING TO FIRE AGAIN GENERALLY IN BETWEEN THE TAF SITES. AM EXPECTING A LITTLE BETTER COVERAGE AROUND KPIA/KSPI AROUND 20Z OR SO AS STORMS CURRENTLY NEAR THE MISSISSIPPI RIVER MOVE EAST...SO WILL INCLUDE TEMPO PERIODS AT THESE TWO SITES AND ONLY VCTS ELSEWHERE. LONGER RANGE...A FRONTAL BOUNDARY SHOULD SERVE AS THE FOCUS FOR SOME MORE THUNDERSTORM DEVELOPMENT IN THE 05-10Z TIME FRAME...BEFORE THE FRONT BEGINS TO LIFT NORTHWARD. BESIDES THE CONVECTIVE CHANCES...THE PERSISTENT LIGHT AND VARIABLE WIND PATTERN SHOULD BECOME MORE OF A STEADY SOUTH WIND AFTER SUNRISE...ONCE THE FRONT IS NORTH OF THE AREA. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 21, 11:27 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT WED JUL 21 2010 ILZ027>031-037-038-221100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1127 AM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING...DUE TO A STATIONARY FRONT IN NORTHERN ILLINOIS...AND A RESIDUAL OUTFLOW BOUNDARY ACROSS MISSOURI. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ON THURSDAY..AS THE FRONTAL BOUNDARY GRADUALLY SHIFTS NORTHWARD ACROSS THE AREA. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLY SOME DAMAGING WINDS. AFTER A SHORT BREAK...THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE FRIDAY AND SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA FROM THE NORTHWEST. HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY THROUGH SUNSET. ILZ036-040-041-047-049-050-221100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1127 AM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...DUE TO A RESIDUAL OUTFLOW BOUNDARY ACROSS MISSOURI AND SOUTHERN ILLINOIS. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING AND HEAVY RAINFALL. AS A WARM FRONT APPROACHES TONIGHT...BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED. THE PRIMARY THREAT TONIGHT FROM THE THUNDERSTORMS WILL BE FROM HEAVY RAINFALL AND GUSTY WINDS. MINOR FLOODING IS EXPECTED ALONG PORTIONS OF THE ILLINOIS RIVER...PERSISTING INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY...AS THE WARM FRONT SHIFTS NORTH OF THE AREA. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLY SOME DAMAGING WINDS. RUN OFF FROM THIS RAINFALL WILL LEAD TO SIGNIFICANT RISES ON MANY AREA CREEKS AND STREAMS. AFTER A PERIOD OF QUIET WEATHER...THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES THURSDAY... AND FROM 100 TO 105 DEGREES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY THROUGH SUNSET. ILZ042>046-048-051>057-061>063-221100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 1127 AM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...DUE TO A RESIDUAL OUTFLOW BOUNDARY ACROSS MISSOURI AND SOUTHERN ILLINOIS. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING AND HEAVY RAINFALL. AS A WARM FRONT APPROACHES TONIGHT...BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED. THE PRIMARY THREAT TONIGHT FROM THE THUNDERSTORMS WILL BE FROM HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY...AS THE WARM FRONT SHIFTS NORTH OF THE AREA. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLY SOME DAMAGING WINDS. RUN OFF FROM THIS RAINFALL WILL LEAD TO SIGNIFICANT RISES ON MANY AREA CREEKS AND STREAMS. AFTER A PERIOD OF QUIET WEATHER...THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 DEGREES THURSDAY...AND FROM 100 TO 105 DEGREES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY BETWEEN 2 PM AND 8 PM. ILZ066>068-071>073-221100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1127 AM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...DUE TO A RESIDUAL OUTFLOW BOUNDARY ACROSS MISSOURI AND SOUTHERN ILLINOIS. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING AND HEAVY RAINFALL. AS A WARM FRONT APPROACHES TONIGHT...BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED. THE PRIMARY THREAT TONIGHT FROM THE THUNDERSTORMS WILL BE FROM HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS THE WARM FRONT SHIFTS NORTH OF THE AREA. ANY STORMS THAT OCCUR WILL ONCE AGAIN BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. RUN OFF FROM THIS RAINFALL WILL LEAD TO ADDITIONAL RISES ON MANY AREA CREEKS AND STREAMS. AFTER A PERIOD OF QUIET WEATHER...THUNDERSTORMS WILL BE POSSIBLE AGAIN LATER ON SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 DEGREES TODAY AND THURSDAY...AND APPROACHING 105 DEGREES ON FRIDAY. THE LITTLE WABASH RIVER WILL REMAIN ABOVE FLOOD STAGE MUCH OF THE WEEK. LOWER PORTIONS OF THE EMBARRAS RIVER MAY RISE ABOVE FLOOD STAGE BY THIS EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY BETWEEN 3 PM AND 9 PM. GEELHART
In the hours before
Local storm report, Jul 21, 7:40 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
740 AM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
07/21/2010 M2.04 INCH MORGAN IL CO-OP OBSERVER
24 HOUR TOTAL SINCE 7 AM YESTERDAY MORNING, 7/20/2010.
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
07/21/2010 M2.24 INCH MORGAN IL CO-OP OBSERVER
24 HOUR TOTAL SINCE 7 AM YESTERDAY MORNING, 7/20/2010.
&&
BOUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:46 PM CDT | River Flood Warning | ILX | Lawrence | 3 days |
| Jul 21, 1:52 AM CDT | Special Weather Statement | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 53 min |
| Jul 21, 1:38 PM CDT | Areal Flood Advisory | ILX | DeWitt, Macon, Piatt | 3 hr |
| Jul 21, 1:46 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 44 min |
| Jul 21, 2:03 PM CDT | Tornado Warning | ILX | Vermilion | 28 min |
| Jul 21, 3:08 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 60 hr |
| Jul 21, 4:30 PM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.